MAUDE Adverse Event Report: Spinal Elements, Inc Vertu; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

Spinal Elements, Inc Vertu; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Catalog Number P52412-708
Medical Device Problem Codes Loss of Osseointegration (2408); Migration (4003)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 08/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The acdf index surgery was performed circa 2018-2021 based on sales rep's historical sales knowledge and relationship with surgeon.A radiograph was taken on (b)(6) 2026 depicted the superior bone screw backed out of the stand alone cage.Revision surgery was perform on (b)(6) 2026 to remove the implant.
 
Additional Manufacturer Narrative
A radiograph taken on (b)(6) 2026 depicted the superior bone screw backed out of the stand alone cage.Dhr review concluded that the product was inspected and accepted for use and met all specified parameters of the quality inspection process (qip) with no associated nonconformance.Returned devices were visually and dimensionally inspected.The bone screws have no damage and still locked in place within the cage's retention rings.There was no failure of the screw's locking mechanism.The cage is torn apart, likely the result of removing the screw without unlocking the screw from the retention ring during explantation.Bone in-growth into the ti coating on the cage is not evident.The devices otherwise meet dimensional specifications, except the cage which cannot be measured due to damage.Unknown factors include: the exact date of the screw migration between follow-ups, patient activity at the time or prior to the event, the degree of spinal instability, or patient compliance with post-operative care instructions or if the patient sustained a fall/impact of any sort (no trauma/fall was reported.) these factors could contribute to the stability and placement of the implant.Labeling review notes: "possible adverse effects".1.Early or late loosening of any or all of the components.2.Disassembly, bending, and/or breakage of any or all of the components.3.Loss of fixation (implant migration).

Brand Name
Vertu
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
Spinal Elements, Inc
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose drive
suite 200
carlsbad, CA 92010
+1(760)607-1565
MDR Report Key50671429
Report Number3004893332-2026-00007
Device Sequence Number15760170
Product Code OVE
UDI-Device Identifier00840606110990
UDI-Public(01)00840606110990(10)191160(11)191105
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K153352
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberP52412-708
Device Lot Number191160
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/01/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2026
Initial Report FDA Received Date09/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale